Member # 36883
| Posted: 9:24 PM, September 27th (Friday)|
Anyone have experience with this?
I am brand new, this is only the second day on 25mg.
After talking to the doctor and reading the side effects, I decided to take this at night.
I have noticed though that even with food I get really nauseous and then I get this weird fuzzy head/scalp.
Other then that...I haven't really noticed a change in my mood/focus/ect....
I am on it to for ADHD and Anxiety. I really hope this works.
Me: 31 MH
Him: 37 MH
New online find 6/19/14 - shit
Posts: 1767 | Registered: Sep 2012
Member # 34262
| Posted: 10:10 PM, September 27th (Friday)|
I used to prescribed it quite a bit but the stomach side effects and mood changes really decreased my prescribing. Make sure you go up on the dose VERY slowly and take it with food. If needed have your doc give you some nausea medicine.
Other drugs that aren't stimulants you can try are Wellbutrin and Effexor. Kids also use clonidine but I haven't seen it much in adults. I treat about 40-50 adult ADD patients a month (medical director at Division I school student health) so this subject is my bread and butter. PM me if you need to.
Me: BS 45
Her: fWS 48 (same sex partner)
Together: 18 years now (both MDs)
OW: meh so what 40s PhD
DD1: 10/30/11EA; DD2: 11/10/11 Had ONS; TT until 12/26/11; broke NC 6/12; NC again 7/12; R-ish
Posts: 2239 | Registered: Dec 2011 | From: Great Southwest
Member # 31240
| Posted: 7:15 PM, September 28th (Saturday)|
Strattera may not be a stimulant, but given that many of its side effects are just like stimulants, I'm pretty angry that Adderall is a class A controlled substance and Strattera isn't.
I could tolerate 25 mg, but that had no effect I could discern. Anything more and I was nauseous for hours every day. I tried to live with it, but it never let up (30 days).
I hope you have a much better experience than I did.
[This message edited by sisoon at 1:14 PM, September 29th (Sunday)]
fBH (me) - 70 (22 in my head), fWW (plainsong) - 65+, Married 45+, together since 1965
DDay - 12/2010
Recovered, not yet fully R'ed
I share my own experience because it's the only experience I know, not because I'm a good model.
Posts: 10360 | Registered: Feb 2011 | From: Chicago area
Member # 36445
| Posted: 7:57 AM, September 29th (Sunday)|
My son has been on Strattera for a couple of years now, he uses it in conjunction with Risperdal. He has the Strattera in the morning though and the Risperdal at night. He uses the Risperdal for Aspergers and Strattera for ADHD and Anxiety. The combo works fantastically for him. We had a lot of trial and errors with meds.
He was quite nauseous for some time, it took about 6 - 8 weeks for the meds to build to a level that we could actually notice the change in him. Maybe you need to start at a lower dose? My son started on a really low dosage and every 2 weeks it was increased until we got 40mg. This is the right dosage for his weight.
The Strattera really reduced his appetite as well. The doctor suggested he eat a really large breakfast each day when he first began the meds as well to help alleviate the nauseous feeling.
You might need to hang in there and see if the slow build alleviates the symptoms for you.
Hope that helps.
"Loving someone should not mean losing you. Love empowers you. It shouldn't erase you. - Thelma Davis.
Posts: 1360 | Registered: Aug 2012 | From: Australia
Member # 30346
| Posted: 3:31 PM, September 29th (Sunday)|
My 10 year old dd takes Strattera, it is the only ADHD drug I have found that she can take. She couldn't handle anything that was a stimulant because it increased her OCD behavior. She takes Zoloft for the OCD behavior.
It was a definite improvement over not medicating her. Not a miracle drug, but better behavior overall. She is also losing weight, not that she isn't eating, she just doesn't eat much. She doesn't talk about nausea, just not terrible hungry.
We had to split the Strattera so that she takes 18 in the morning and 18 at night. When we went to the higher doses is when we saw the stranger behavior...the 18/18 split did the trick.
me...BS, 43 years old, 2 small kids
WS, 41, multiple gay affairs
M 15 years, together 17
"For whatever we lose, like a you or a me, it's always ourselves we find in the sea" ee cummings
Posts: 4185 | Registered: Dec 2010 | From: South
Member # 21101
| Posted: 3:52 PM, September 29th (Sunday)|
They gave it to me, for adhd and depression right after dday. I took it for a week. The pm rebound that I had was terrible. Very anxious, snappy, and mean. Not me at all. I didntnlike not being able to control that.
We (my dr and I) agreed to stop it. I didntake ativan for anxiety forna while. That did help a lot. I wasma adhd kid, ritalin, and all. I was off meds before middle school. Although I do believe that school may not have been such a challenge if I stayed on something all the way through.
The whole idea of meds was to calm the mind enough to learn ways to manage, then not need meds. I did the same with my son. He didmgo back on though when depression dueto multiple losses and stress with school became too much . I liked how hos dr saidmyes when things are good you do fine without something but depresssi I n makes it hard for any brain to work, and your adhd meds just give you a boost.
Hes right grades are better depression went away, still gets stressed and im certain that he will always have issues with impulse control.
If you find the strattera isnt doing it let your Dr know. There are lots and lots of meds for stress/ depression/anxiety out there, dont feel stuck if you are not feeling better.
Kids: 15 & 17
Married for 22 years now, was 16 at the time. .
D-Day Sept 26 2008
Fully R'd, and Happy Happy Happy
Posts: 8709 | Registered: Oct 2008 | From: St. Louis
|Topic Posts: 6|| |